Alert archive / Iowa / River Flood Warnings in 2025
River Flood Warning 13, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 27, 2025, 10:21 AM CDT for Floyd County, Iowa. It took effect at Jun 28, 2025, 10:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2025, 10:21 AM CDT (15:21 UTC)
- In effect from
- Jun 28, 2025, 10:00 AM CDT
- Expired
- Jun 27, 2025, 10:16 PM CDT
- In force
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Floyd County, IA
The radar
The La Crosse radar (KARX), 147 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River at Charles City (CCYI4). The gauge peaked at 10.67 ft at Jun 28, 2025, 5:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05457700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
781
WGUS43 KARX 271521
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
1021 AM CDT Fri Jun 27 2025
...The National Weather Service in La Crosse WI has issued a Flood
Warning for the following rivers in Iowa...
Cedar River at Charles City affecting Floyd County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening by 1030 PM CDT.
&&
IAC067-280330-
/O.NEW.KARX.FL.W.0013.250628T1500Z-250629T1343Z/
/CCYI4.1.ER.250628T1500Z.250628T1800Z.250629T0142Z.NO/
1021 AM CDT Fri Jun 27 2025
...FLOOD WARNING IN EFFECT FROM SATURDAY MORNING TO SUNDAY MORNING...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Cedar River at Charles City.
* WHEN...From Saturday morning to Sunday morning.
* IMPACTS...At 12.0 feet, Barricading of streets begins, and the
intersection of Riverside and North Illinois Streets may be
flooded. Cable pedestrian bridge is closed.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Friday the stage was 6.9 feet.
- Bankfull stage is 9.0 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow morning to a crest of 12.3 feet early tomorrow
afternoon. It will then fall below flood stage tomorrow
evening.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.1 feet on 03/07/1983.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255
4304 9273
$$
JSB1 follow-up statement
440
WGUS83 KARX 280316
FLSARX
Flood Statement
National Weather Service La Crosse WI
1016 PM CDT Fri Jun 27 2025
...The Flood Warning is cancelled for the following rivers in Iowa...
Cedar River at Charles City affecting Floyd County.
IAC067-280430-
/O.CAN.KARX.FL.W.0013.250628T1500Z-250628T0316Z/
/CCYI4.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1016 PM CDT Fri Jun 27 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cedar River at Charles City.
* ADDITIONAL DETAILS...
- At 10:00 PM CDT Friday the stage was 8.5 feet.
- Bankfull stage is 9.0 feet.
- Forecast...The river is expected to rise to a crest of 11.1
feet tomorrow evening before beginning to fall.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255
4304 9273
$$
SkowWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 27, 5:40 AM CDT, 4 hours 41 minutes earlier. Its key messages:
- Dry weather expected today with clouds decreasing this afternoon.
- Warmer temperatures are expected this weekend. Strong to severe storms are possible Saturday night and Sunday.
- Drier conditions expected next week.
Area forecast discussion, Jun 27, 5:40 AM CDT, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 540 AM CDT Fri Jun 27 2025 .KEY MESSAGES... - Dry weather expected today with clouds decreasing this afternoon. - Warmer temperatures are expected this weekend. Strong to severe storms are possible Saturday night and Sunday. - Drier conditions expected next week. && .DISCUSSION... Issued at 355 AM CDT Fri Jun 27 2025 Today We finally get some dry weather today as low pressure moves east and allows upper ridging and high pressure to build their way into the upper Midwest. However, low level saturation and low clouds upstream indicate the low clouds over us will linger through the morning hours as said low pressure departs, but begin to clear up in the afternoon. Warmer Temperatures and Strong to Severe Storms this Weekend The brief ridging today continues into Saturday allowing for southerly flow and low level warm air advection. 925hPa temperatures climb to 24-26C over much of the area on Saturday. With very little variation in the location of the 24C isotherm in the 25th-75th percentile spread, there is high confidence in the temperature forecast Saturday where most areas should reach the mid to upper 80s with heat indices in the low 90s. There is less confidence in the temperature forecast on Sunday given the influence of expected convection. Instability builds across the Upper Mississippi River Valley Saturday afternoon under the aforementioned southerly flow. While it's still a little far away for a solution from the CAMs, global deterministic models depict an MCS developing across Minnesota Saturday and possibly moving into southeastern Minnesota to west-central Wisconsin Saturday night before weakening. Damaging winds would be the primary threat. Instability is then progged to develop across our area again Sunday, with a mean SBCAPE values of 2500+ J/kg noted in the 26.12z LREF. Deep layer shear doesn't appear to be ideal for more organized convection however, generally only 15-25kts, with the stronger shear lying to our north. Despite this, forcing via a surface boundary moving through the region should be enough for storms to make use of the instability with damaging wind gusts and large hail possible, in agreement with the CSU Machine Learning Probabilities, which highlight a 15-30% probability of these hazards as well as a Slight Risk from the SPC. Drier Next Week With northwest flow expected to return next week, drier air will be ushered into the region, thus favoring drier weather. However, several shortwaves will traverse the mean flow during this timeframe, so despite the drier air in place, bouts of precipitation are still possible, generally a 10-20% chance on any given day. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 540 AM CDT Fri Jun 27 2025 MVFR to IFR (with pockets of LIFR) ceilings this morning gradually lift through the day to MVFR before scattering out by sunset. Fog is likely to form overnight with visibilities falling to IFR/LIFR in favored locales, especially along and east of the Mississippi River. Winds back to the northwest by midday at around 10 kts, becoming light and variable overnight. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Falkinham AVIATION...Skow
Hazardous weather outlook, Jun 27, 4:16 AM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 416 AM CDT Fri Jun 27 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281330- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 416 AM CDT Fri Jun 27 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Several flood watches and warnings are in effect for local rivers. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible late Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Jun 27, 6:33 AM CDT, 3 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
633 AM CDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM Rain 1 S De Soto 43.41N 91.19W
06/27/2025 M0.55 Inch Crawford WI Public
&&
JSBLocal storm report, Jun 27, 6:34 AM CDT, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
634 AM CDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM Rain 1 WSW West Salem 43.90N 91.10W
06/27/2025 M0.96 Inch La Crosse WI NWS Employee
&&
JSBNearby
River Flood Warnings in Iowa, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.